Texas, 2003

Hail in Texas, August 12, 2003

August 12, 2003 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 12, 12:54 PM CST, 5 hours 26 minutes earlier.

Area forecast discussion, Aug 12, 12:54 PM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
154 PM CDT TUE AUG 12 2003

SYSTEMS CONTINUE TO MOVE EAST TO WEST ACROSS NORTH AMERICA.
PER EUROPEAN AND MRF MODELS THRU SUNDAY. TEMPS ACHIEVING
CONVECTIVE TEMP OVER THE AREA. RADARS SHOWING ONSET OF EXPECTED
AFTERNOON SHOWERS OVER INTERIOR SE TX AND CEN LA.

VISIBLE IMAGERY SHOWING UPPER LOW OVER E TX. GFS TAKES UPPER LOW
AND MOVES IT WEST INTO WEST TX AND BEYOND. AREA BECOMES UNDER
INFLUENCE OF EASTERN RIDGE ON THURSDAY...WITH PCPN CHANCES
DIMINISHING AND TEMPS RECOVERING TOWARD SEASONAL NORMS.

NEXT PLAYER IS A TROPICAL WAVE WHICH SHOWS UP WELL ON VISIBLE
IMAGERY EAST OF THE BAHAMAS. THIS WAVE IS EXPECTED TO MOVE WEST
INTO THE GULF BUT REMAIN SOUTH OF LAT 25N...REACHING LON 92W BY
FRIDAY. TIL THEN...WE REMAIN IN SUBSIDENT SIDE. ASSUMING GFS HOLDS
TRUE...WAVE SHOULD REMAIN SUFFICIENTLY SOUTH FOR PCPN TO MISS THE
AREA THIS WEEKEND. GFS SHOWS ANOTHER WAVE...FURTHER NORTH MOVING
THRU THE LOWER MS VALLEY SUNDAY. MOISTURE LEFT BEHIND FROM THIS
SYSTEM WILL BRING A RETURN OF SCATTERED SHOWERS SUNDAY INTO MONDAY.

.PRELIMINARY POINT TEMPS/POPS...

KBPT 71 87 74 90 / 40 50 20 20
KLCH 73 86 71 90 / 50 70 20 20
KLFT 72 86 70 91 / 50 70 20 10
KAEX 70 82 67 89 / 50 60 30 20

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

SWEENEY
Hazardous weather outlook, Aug 12, 4:45 AM CST, 13 hours 35 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 AM CDT TUE AUG 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A SURFACE LOW LOCATED OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA
IS PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL
WATERS. THESE STORMS WILL GRADUALLY MOVE TOWARDS THE SOUTH-CENTRAL
LOUISIANA COAST BEFORE SUNRISE. THIS SURFACE LOW IS EXPECTED TO
DRIFT BACK TO THE WEST/NORTHWEST WITH PRECIPITATION SPREADING ACROSS
MUCH OF LOUISIANA AND SOUTHEAST TEXAS. STORMS TODAY WILL PRODUCE
PERIODS OF VERY HEAVY RAIN...STRONG AND GUSTY WINDS AND CLOUD TO
GROUND LIGHTNING.

STORMS WILL BEGIN TO TAPER OFF DURING THE EARLY EVENING HOURS ENDING
OVER MUCH OF SOUTHEAST TEXAS AND LOUISIANA AROUND MIDNIGHT.

SEVERE WEATHER CONDITIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS WILL AGAIN BE THE RULE ON WEDNESDAY INTO
THURSDAY. A TROPICAL WAVE MOVING ACROSS FLORIDA ON THURSDAY IS
EXPECTED TO INCREASE OUR CHANCES FOR SHOWERS AND THUNDERSTORMS ON
FRIDAY INTO SATURDAY. STORMS FINALLY END ON SUNDAY WITH THINGS
DRYING OUT IN MONDAY AS HIGH PRESSURE FROM THE EAST BUILDS
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

K. KUYPER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Orange

When
August 12, 6:20 PM CST
Where
Orange County, Bridge City
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.017, -93.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377191.